Jump to content
ACN Latitudes Forums

Having a rough week


Debbie1
 Share

Recommended Posts

My dd12 finished a 1 month course of steroids two weeks ago prescribed by Dr. Latimer. 2 days after finishing the steroid, she was switched to full strength augmentin. As of last week, she had improved significantly since we started the steroid, although she was not as good as we would like her to be. I almost posted at the end of last week to say how much better she was doing, but decided I better hold off and see if the improvement sticks.

 

This Monday, she started going downhill. The tics are more frequent, more severe and have started to bother her again (when they are more mild, she does not really notice them). I want to call or email Dr. Latimer, but my dh thinks I should give it more time. We just emailed her a few days ago with questions regarding t&a surgery. She responded quickly, but we are hesitant to email again too soon.

 

I am emotionally exhausted from dealing with this. I want to just crawl under my covers and cry. I just need some words of encouragement right now.

 

Thanks,

Debbie

Link to comment
Share on other sites

I can't offer any real help but can definitely offer some hugs. I think we have all had that feeling of wanting to go under our covers and cry.... and sometimes if you need.. it's ok to actually do it!

 

 

 

My dd12 finished a 1 month course of steroids two weeks ago prescribed by Dr. Latimer. 2 days after finishing the steroid, she was switched to full strength augmentin. As of last week, she had improved significantly since we started the steroid, although she was not as good as we would like her to be. I almost posted at the end of last week to say how much better she was doing, but decided I better hold off and see if the improvement sticks.

 

This Monday, she started going downhill. The tics are more frequent, more severe and have started to bother her again (when they are more mild, she does not really notice them). I want to call or email Dr. Latimer, but my dh thinks I should give it more time. We just emailed her a few days ago with questions regarding t&a surgery. She responded quickly, but we are hesitant to email again too soon.

 

I am emotionally exhausted from dealing with this. I want to just crawl under my covers and cry. I just need some words of encouragement right now.

 

Thanks,

Debbie

Link to comment
Share on other sites

Don't hesitate to contact Dr. Latimer. This is exactly what she needs to know.

 

When she put my daughter on prednisone for a month, she told us that if she was not 99-100% recovered by the end of the month, then we need to consider IVIG or PlasmaPh.

 

So...you are at the end of the month, and she needs to know what is happening so that you can forge ahead with other treatment options.

 

Just a side note....this may not even be relevant in your case...but we saw such dramatic overnight improvements by the last three dosees of pred, that we asked to extend it, she said to go for two more weeks...it was only 5mg/day anyway.

 

Maybe there is still an underlying infection, or you are dealing with a viral issue.

 

So sorry that your family is having such a hard time...lots of hugs!!!

Link to comment
Share on other sites

Oh, I am so sorry! Email Dr. L!!! Don't wait a second - husbands (and wives) all forgive us later when we are right to make the call! It's so hard to be that parent that doesn't overreact - and then to be plunged into this world where every reaction counts way too much. So if you think she is worse - then call or email - keep on fighting - you are the best mom in the world in a hard position. If you saw improvements, then you are on your way - you just have to find the right path for your daughter.

 

Good luck - we will all be waiting to here from you. I am not normally mushy, but (((((((((((((Hugs))))))))))))))).

Link to comment
Share on other sites

In "Saving Sammy", it wasn't just augmentin that did the trick, it was the right dose and the right type. If they lowered the dose from 2000mg a day, he got worse. Also, it was apparetnly augmentin XR, extended release augmentin. So from that I would say if you are going to follow the Saving Sammy approach, follow it exactly becasue it had to be exactly right for Sammy for it to work. It is an experiment in progress, tweak things if it is not going well. Dr. Latimer said to me yesterday that there is no harm in taking megadoses of penecillin, not so sure aboiut the clavulanic acid which I think there might be a limit to but still, I would up the dose to the limit and then see if it works, If it doen't work at that dose then you might have to come up with another plan. If it does work, you can try backing off from the high dose and see what happens. Again, that's what Beth Maloney did, she backed off the high dose a couple times and had to go back up until eventually they were able to lower the dose withouth complications.

Good luck, Alex

Link to comment
Share on other sites

Debbie- I didn't read all of the replies, because I am in a hurry- but my dd also went a bit downhill upon weaning off the steroids. That only lasted about a week, and then she improved to almost where she was on steroids. I think others have had the same type of result, maybe what your daughter is going through is about the weaning off the steroid. I would either try to get a longer steroid dose, like Kayanne's daughter- or give it a few days (which I know is hard)...

 

Eileen

Link to comment
Share on other sites

Thanks for all the support and advice. I had a good cry, read all the supportive posts and am doing better this afternoon. I did decide to email Dr. Latimer. I am ok if she tells me to stick it out a bit, I just want to know that we have a plan if we don't see improvement.

Link to comment
Share on other sites

Now that she's off steroids, can you give Ibruprofen to see if that helps at all as you wait for the Augmentin to "do it's thing"?

 

How long has she been on the new med?

 

Throughout recovery, you will see backslides and setbacks. It is so scary to see that especially once you've had that taste of improvement. The thought that the improvement will not come back is maddening. You must remember what she was like while she began to improve on the steroid. That shows you she is "still there". Try to keep focused and believe you will get her back. You will.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...